Alert archive / Texas / Tornado Warnings in 2007
Tornado Warning 25, NWS Lubbock, TX
NWS Lubbock, TX issued this tornado warning at Apr 21, 2007, 8:14 PM CDT for Swisher County, Texas. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 21, 2007, 8:14 PM CDT (01:14 UTC)
- Expired
- Apr 21, 2007, 8:45 PM CDT
- In force
- 31 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Swisher County, TX
The radar
The Amarillo radar (KAMA), 64 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 21, 8:22 PM CDT | TORNADO | 14 E Happy, TX | REPORTED BY WDTB METEOROLOGIST...5 MILES SOUTHWEST OF WAYSIDE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 21, 3:44 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.2 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1794 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 946 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 263 m²/s²
- 0-3 km storm-relative helicity
- 301 m²/s²
- Significant tornado parameter
- 3.3
- Supercell composite
- 16.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLUB 220116 TORLUB TXC437-220145- /O.NEW.KLUB.TO.W.0025.070422T0114Z-070422T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 814 PM CDT SAT APR 21 2007 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * TORNADO WARNING FOR... NORTHERN SWISHER COUNTY IN THE PANHANDLE OF TEXAS. * UNTIL 845 PM CDT * AT 809 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE MOST DANGEROUS PART OF THIS STORM WAS LOCATED 6 MILES NORTH OF TULIA...MOVING NORTHEAST AT 25 MPH. THIS STORM HAS A HISTORY OF PRODUCING LONG-LIVED DAMAGING TORNADOES AND SPOTTERS ARE STILL REPORTING A FUNNEL CLOUD WITH THIS STORM. * THE TORNADO WILL MOVE ACROSS MAINLY RURAL AREAS OF NORTHERN SWISHER COUNTY. THIS TORNADO MAY BE WRAPPED IN RAIN AND NOT EASILY SEEN. IF YOU WAIT UNTIL YOU SEE OR HEAR IT COMING IT MAY BE TOO LATE. TAKE SHELTER NOW TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 1 2 9 0. LAT...LON 3461 10187 3457 10166 3475 10159 3475 10184 $$
2 follow-up statements
000 WWUS54 KLUB 220126 SVSLUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 825 PM CDT SAT APR 21 2007 TXC437-220145- /O.CON.KLUB.TO.W.0025.000000T0000Z-070422T0145Z/ SWISHER TX- 825 PM CDT SAT APR 21 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR NORTHERN SWISHER COUNTY... AT 822 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE MOST DANGEROUS PART OF THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF WAYSIDE...OR ABOUT 14 MILES NORTHEAST OF TULIA...MOVING NORTHEAST AT 25 MPH. THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING TORNADOES. THE SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF NORTHERN SWISHER COUNTY. A TORNADO MAY FORM AT ANY TIME...TAKE COVER NOW ABANDON MOBILE HOMES AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS. LAT...LON 3466 10176 3465 10159 3475 10159 3475 10177 $$
000 WWUS54 KLUB 220137 SVSLUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 835 PM CDT SAT APR 21 2007 TXC437-220145- /O.CON.KLUB.TO.W.0025.000000T0000Z-070422T0145Z/ SWISHER TX- 835 PM CDT SAT APR 21 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR NORTHWESTERN SWISHER COUNTY... AT 831 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO MOVING ACROSS NORTHERN SWISHER COUNTY. THE MOST DANGEROUS PART OF THIS STORM WAS LOCATED 8 MILES EAST OF NAZARETH...OR ABOUT 11 MILES WEST OF TULIA...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE HAPPY AND KAFFIR. A TORNADO MAY FORM AT ANY TIME...TAKE COVER NOW ABANDON MOBILE HOMES AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS. LAT...LON 3453 10198 3453 10180 3474 10176 3474 10198 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at Apr 21, 4:55 PM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Apr 21, 4:55 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 455 PM CDT SAT APR 21 2007 .UPDATE... SOUTHEAST WINDS HAVE INCREASED TO ADVISORY LEVELS AND EXPECT THEY WILL CONTINUE THROUGH A LARGE PORTION OF THE EVENING. WIND GUSTS OF 45 TO 50 MPH WILL BE POSSIBLE. HIGH BASED THUNDER UNDERWAY ACROSS EASTERN NEW MEXICO. WE WILL HAVE TO WATCH FOR VERY STRONG GUSTY WINDS FROM THESE HIGH BASED THUNDERSTORMS. DO EXPECT THEM TO EVENTUALLY TAP INTO THE LOWER LEVEL MOISTURE AS THEY MOVE EASTWARD. && .PREV DISCUSSION... /ISSUED 226 PM CDT SAT APR 21 2007/ SHORT TERM... DRYLINE STARTING TO TAKE SHAPE ACROSS THE WESTERN COUNTIES AS WTXM OBS SHOW DEWPOINTS HAVE DROPPED PAST HR IN TO THE 40S. HOWEVER...THE WIND DIRECTION CONTINUES FROM THE S-SE AND WILL POSSIBLY BACK A BIT THROUGH THE LATE AFTN. WITH BACKED WINDS THE CONVERGENCE ALONG DRYLINE MAY REMAIN WEAK. PRELIM DATA FROM WTXM REESE SOUNDING INDICATES THAT MOISTURE IS FAIRLY DEEP FARTHER EAST...ABOUT 110 MB VCNTY KLBB. APPROX 1.5 DEGREE C CAP REMAINS AROUND 760 MB...AND WOULD EXPECT THAT THIS WILL BE NEARLY ELIMINATED NEXT COUPLE HRS. IN ADDITION...GDP IS GUSTING UP TO 54 KTS FROM THE SW AND VIS IMAGERY SHOWS SOME CU DEVELOPMENT FROM NE NM INTO THE WESTERN PANHANDLE. THUS IT APPEARS THAT FCST REMAINS ON TRACK WITH CONVECTIVE INITIATION LIKELY IN THE NEXT FEW HRS...3 PM TO 5 PM TIME FRAME. CURRENT INDICATIONS ARE THAT TSTMS MAY DEVELOP FIRST ACROSS THE WESTERN PANHANDLE/NE NM AND THEN EXPAND SOUTH INTO THE NORTHWEST AND NORTH-CENTRAL SPLNS. AGAIN...DUE TO LINGERING CAP AND WEAK CONVERGENCE ALONG DRYLINE SOME CONCERN ABOUT SOUTHWARD DEVELOPMENT OF TSTMS AT LEAST INITIALLY...ESPECIALLY SOUTH OF KLBB. IF CI IS DELAYED MORE THAN ANTICIPATED IT WILL SHRINK THE POTENTIAL WINDOW FOR TORNADO-PRODUCING SUPERCELLS IN OUR CWA. HIGHEST POTENTIAL APPEARS TO REMAIN FROM ABOUT PLAINVIEW NORTHWARD AND EAST OF I-27 INTO HALL COUNTY. AFTER 0Z/7PM THE PACIFIC FRONT WILL BEGIN TO MOVE INTO WTX AND OVERTAKE DRYLINE...AT WHICH TIME CONVECTION SHOULD CONGEAL INTO A SQUALL LINE AND THEN MOVE EAST FROM THE CAPROCK INTO THE ROLLING PLAINS. THE LINE OF STORMS SHOULD EXIT THE CWA BETWEEN 1 AND 4 AM. FOR SUNDAY EXPECT CLEARING SKIES...AND BREEZY WESTERLY WINDS COMING AROUND TO THE SOUTH AND DIMINISHING BY LATE AFTN. HIGH TEMPS SHOULD MAX OUT FROM THE UPPER 70S TO LOWER 80S. LONG TERM... WEST TEXAS WILL REMAIN IN A LULL BETWEEN SYSTEMS SUNDAY NIGHT AS WE AWAIT ANOTHER UPPER LEVEL LOW THAT WILL APPROACH WEST TEXAS LATE MONDAY AND ACROSS THE REGION ON TUESDAY. LOOKS LIKE THERE WILL BE ANOTHER POTENTIAL ROUND OF SEVERE WEATHER BOTH MONDAY AND TUESDAY IF LOW LEVEL MOISTURE DOES NOT GET SHUNTED TOO FAR TO THE EAST WITH THIS CURRENT STORM SYSTEM. WILL CONTINUE THE BEST CHANCES FOR RAINFALL FOR THE MONDAY AFTERNOON/EVENING INTO TUESDAY. TEMPERATURES MAY COOL SLIGHTLY WITH THE UPPER LOW PASSING OVERHEAD BUT WE SHOULD STILL REMAIN NEAR SEASONAL LEVELS AND LIKELY SEE AT OR ABOVE 80 DEGREES FOR THE END OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 46 77 48 82 49 / 10 0 0 20 30 TULIA 49 78 47 80 48 / 60 0 0 20 40 PLAINVIEW 50 78 50 81 53 / 60 0 0 20 40 LEVELLAND 51 81 51 83 50 / 30 0 0 20 30 LUBBOCK 53 80 55 83 60 / 50 0 0 20 40 BROWNFIELD 52 81 52 85 53 / 30 0 0 20 30 CHILDRESS 55 82 53 83 60 / 70 10 0 30 40 SPUR 55 81 52 83 56 / 60 0 0 20 40 ASPERMONT 59 81 54 84 58 / 50 10 0 30 40 && .LUB WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING ZONES: TXZ021>024-027>030-033>036-039>042. && 18/18
Hazardous weather outlook, Apr 21, 11:48 AM CDT, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1148 AM CDT SAT APR 21 2007 TXZ021>044-221700- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1148 AM CDT SAT APR 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MODERATE RISK AREA IS GENERALLY NORTH AND EAST OF A LINE FROM HART...TO LUBBOCK...TO POST...TO ASPERMONT. SURROUNDING THIS AREA...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF THE OUTLOOK AREA EXCEPT FOR THE NEW MEXICO BORDER COUNTIES. A VIGOROUS UPPER LEVEL DISTURBANCE IS APPROACHING WEST TEXAS TODAY. THE DRYLINE IS EXPECTED TO BE LOCATED FROM NEAR A DIMMITT TO BROWNFIELD LINE BY MID AFTERNOON. AS THE LIFT FROM THIS DISTURBANCE INTERACTS WITH MOIST AIR EAST OF THE DRYLINE THIS AFTERNOON...STRONG VERTICAL WIND SHEAR AND MODERATE INSTABILITY WILL SUPPORT RAPID DEVELOPMENT AND INTENSIFICATION OF SCATTERED SUPERCELL THUNDERSTORMS. THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. THE STORMS ARE EXPECTED TO EVOLVE INTO A LINE AS THEY MOVE EASTWARD ACROSS THE SOUTH PLAINS INTO THE ROLLING PLAINS LATE SATURDAY. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH THIS LINE SATURDAY NIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON AND EVENING AS CONVECTION DEVELOPS ALONG THE DRYLINE AHEAD OF AN UPPER STORM SYSTEM ACROSS THE SOUTHWESTERN STATES. NO HAZARDOUS WEATHER IS EXPECTED TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY. EMERGENCY MANAGERS AND LAW ENFORCEMENT PERSONNEL SHOULD BE PREPARED FOR ACTIVATION AFTER 3 PM.
In the hours before
Local storm report, Apr 21, 7:37 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
737 PM CDT SAT APR 21 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL 3 N HALFWAY 34.23N 101.95W
04/21/2007 E1.75 INCH HALE TX TRAINED SPOTTER
GOLFBALL SIZE HAIL
&&
FBLocal storm report, Apr 21, 7:47 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LUBBOCK TX
747 PM CDT SAT APR 21 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0700 PM TORNADO 1 SE OLTON 34.17N 102.12W
04/21/2007 LAMB TX BROADCAST MEDIA
*** 1 INJ *** TORNADO WITH DAMAGE IN VICINITY OF OLTON
ON HIGHWAY 70...BARN DESTROYED...OTHER BUILDINGS
DAMAGED...1 INJURED AND 1 MISSING IN OLTON
&&
CORRECTED INJURIES...REMARKS
MMLocal storm report, Apr 21, 7:52 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
752 PM CDT SAT APR 21 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0716 PM TORNADO 7 NW EDMONSON 34.35N 101.98W
04/21/2007 SWISHER TX LAW ENFORCEMENT
DAMAGE TO FARM AND IRRIGATION EQUIPMENT NORTHWEST OF
EDMONSON
&&
MMLocal storm report, Apr 21, 7:58 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
758 PM CDT SAT APR 21 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0755 PM TORNADO TULIA 34.54N 101.77W
04/21/2007 SWISHER TX NWS STORM SURVEY
TORNADO REPORTED VICINITY OF TULIA
&&
MMLocal storm report, Apr 21, 7:59 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LUBBOCK TX
759 PM CDT SAT APR 21 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0755 PM TORNADO TULIA 34.54N 101.77W
04/21/2007 SWISHER TX NWS EMPLOYEE
TORNADO REPORTED VICINITY OF TULIA
&&
CORRECTED SOURCE
MMLocal storm report, Apr 21, 8:00 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
800 PM CDT SAT APR 21 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0756 PM HAIL 10 N FIELDTON 34.18N 102.22W
04/21/2007 E1.75 INCH LAMB TX TRAINED SPOTTER
GOLFBALL SIZE HAIL
&&
FBThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 7:00 PM CDT | Tornado Warning | LUB | Hale | 27 min |
| Apr 21, 7:10 PM CDT | Severe Thunderstorm Warning | LUB | Castro | 35 min |
| Apr 21, 7:15 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 45 min |
| Apr 21, 7:17 PM CDT | Tornado Warning | LUB | Castro, Swisher | 28 min |
| Apr 21, 7:37 PM CDT | Severe Thunderstorm Warning | LUB | Cochran | 38 min |
| Apr 21, 7:41 PM CDT | Severe Thunderstorm Warning | LUB | Parmer | 34 min |
| Apr 21, 7:45 PM CDT | Tornado Warning | LUB | Swisher | 30 min |
| Apr 21, 7:46 PM CDT | Severe Thunderstorm Warning | LUB | Bailey | 44 min |
| Apr 21, 7:54 PM CDT | Severe Thunderstorm Warning | LUB | Hale | 36 min |
| Apr 21, 8:00 PM CDT | Severe Thunderstorm Warning | LUB | Castro | 45 min |
| Apr 21, 8:14 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Hockley, Lamb | 46 min |
| Apr 21, 8:45 PM CDT | Severe Thunderstorm Warning | LUB | Swisher | 15 min |
| Apr 21, 9:11 PM CDT | Severe Thunderstorm Warning | LUB | Hale | 49 min |
| Apr 21, 9:16 PM CDT | Severe Thunderstorm Warning | LUB | Swisher | 44 min |
| Apr 21, 9:46 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe | 29 min |
Nearby
Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.